Grand Thing

 

Hosted by Device of Stromgard

The Barony of Stromgard (Vancouver, WA)

Event Summary

Event Main Contact (Event Steward): Ciara Sayer
Date: May 27 , 2016 until May, 30 2016
Site opens at: 12:00 AM on May 27th 2016
Site closes at: 12:00 AM on May 30th 2016

Event site:
Clatsop County Fairgrounds
92937 Walluski Loop Astoria, OR 97103



Grand Thing XI May 27-30
A.S. 51 (2016)

Barony of Stromgard
(Clark/Skamania Cos.,WA)

Clatsop County
Fairgrounds

92937 Walluski
Loop

Astoria, OR
97103

 

Event Steward – Qara Chinua (Ciara
Sayer) (MKA Misti Spiering)   360-953-
0947
360-953- 0947
(cannot return phone calls until after 6pm)
moc.liamg@acsreyasaraic

 

Site opens 10am for Merchants and 12pm for the
populace

Friday, May 27 th – Site closes 1pm May 30
th

 

*NEW
LOCATION*

The Barony of Stromgard invites you to the
Eleventh Annual Grand Thing! This event focuses on Norse and Irish
traditions of the Viking era, though all cultures and interests are
welcome. Armored combat, Rapier Combat, Archery and Thrown Weapons,
Games, Classes and a Grand Feast are some of the highlights of the
event. The “Grand Thing” will take place Saturday
evening after the feast – Based on the period Norse tradition
when the community would come together to settle issues of law. All
are welcome to come witness the review of previous laws and see a
new law accepted.

Don’t miss the StormRider
Competition!! Let all the nobles of An Tir, and of all the known
Kingdoms, who are not banished or enemies of the King our Lord,
know that there is to be a great festival of arms and a very noble
tourney, each mounted on a great horse contestants shall display
their arms, crests, banners and horses, as is the ancient custom.
This grand tournament will be hosted by the noble and powerful
Barony of Stromgard at the Grand Thing. The most resplendent and
vaunt Equestrian shall be mantled with the title of StormRider and
become the Equestrian Champion of Stromgard. Competitors please be
prepared with your Letter of Intent at Baronial Court prior to the
beginning of the tournament. Should you prove victorious, you will
be required to swear fealty to the Baron and  Baroness.
 

Check out http://stromgard.org/ for
Schedule, classes and more information!

 

https://www.facebook.com/events/961103750631915/

 

Site
Fees

Camping – Adults $25.00*   Day
fee – $15.00*

Children 17 and under are
FREE!

 

*+$5.00  Member Discount for adults
applies to day trips or camping.

 

Cash or checks
only.  Make checks payable to Barony of Stromgard –
SCA,Inc.

 

Friday
10:00 AM — Gate opens for merchants
12:00 PM – Gate opens for populace
8:00 PM – Teen Meet and Greet (2 hrs)

Saturday
8:00 AM – Gate opens
Archery — Range open for practice (1hr)
9:00 – Archery — Adult/Child prize Tournament
Class – Skyr Making (Location to be announced)
10:00 – Rapier armor inspection
Archery — Teen Prize tournament
Opening Baronial Court
10:30 – Armor inspection
StormRider Tournament – Outside covered arena
11:00 – Class — Keep Your Edge (Knife Sharpening, Main Hall,
1 hour)
Class — Along the Spice Route –First Steps (Main Hall, 1
hour)
Rapier Tournament
Multi – weapon tournament
12:00 noon Class — Beginning Finger Loop Braids
Class — Daily Life in Ancient Rome, a discussion covering men,
women, and children from a variety of social strata.
Thrown weapons — Practice and scoring knives axe and spears at
archery range
Children — Grand Thing Lunch at Bjorgvin camp
1:00 — Archery Adult Prize Tournament (archery field)
2:00 – Class — Heraldry for Sergeantry Candidates, all are
welcome (Herald’s Point, 2 hours)
Class — Thrown weapons (thrown weapons range)
Childrens Activities (main hall)
2:30 – Tiernan’s Domination Tourney (tournament
field)
3:00 – Class — Viking Porridge (Location to be
announced)
Class — Viking Age Pants (Main Hall 1 hour – up to 16 people)
Games —
Caber Toss
4:00 – Staff begins feast set up (please bring your
contributions to the feast hall at this time)
5:00 – Feast Hall opens for populace to set up
5:30 – Potluck Feast begins
7:00 — Baronial Court
8:00 — Teen dance
8:30 – Grand Thing law giving ceremony
10:00 — Norse Trade Blanket
– Spear the Beer (Location to be announced)

Sunday
8:00 AM – Gate opens
9:00 – Archery — Range open for practice and royal
rounds
10:00 – Early Period Feast Foods and Their Social Value
(Location tba)
Class: Dog Coursing History of coursing and Sight hounds Lower
field (2hours)
10:30 — Armor inspection
11:00 — Class: Medieval Games (Main Hall)
Monastery Raid
Thrown weapons
12:00 PM – Class – Cast Iron Care (Location tba 1
hour)
Class — Introduction to Youth Combat (location tba)
1:00 – Rapier Activities
Volunteer Armored Tournament (tournament field)
2:00 – Class
Thrown Weapons Tournament (thrown weapons field)
Children’s Monastery Raid
3:00 – Memorial Axe Tournament
Games — Sheaf tossing
4:00 – Royal Court (Main Hall)
Baronial Prize Court
6:00 — Sunday Shredded Pig and Potluck
7:00 – Cut the Braid contest
8:00 — Archery
10:00– Spear the Beer (Location to be announced)

Monday

10:00 AM Breakfast for workers




This page for event id 6533 was last updated: November 5, 2018
This event has completed its EIF form
This event's waivers have NOT been marked as received by the Senechal's Waivers Deputy

ajax-loader